Hi Nanblack & welcome,
Naproxen is a relatively safe anti-inflammatory. People are very successful on it.
Naproxen gets completely absorbed in the GI tract. So first & foremost you want to make sure he doesn't have any active GI bleeds or ulcers/ulcer disease. Alcohol really should be avoided while on it.
*There is an increased risk for bleeding if he takes any other blood thiners, aspirin, steroids.
*Food, milk, antacids will aid in decreasing GI irritation.
**** If he gets: a rash, itching, sudden weight gain, swelling, BLACK STOOLS....discontinue the pills & call the doctor ASAP.****
that's pretty much THE MOST imprtant stuff.
it had worked well for me in the past, never any problems. but when i developed Crohns i would bleed rectally from any NSAID...so any underlyng colitis or Crohns or ulcer disease should be ruled out.
the best to you! much luck!
Active, Severe RA. Crohns Disease. Chiari Malformation & Right Brain venous anomoly. AS. Emphysema. Rheumatic Lung. MVP and Tricuspid prolapse. Had Lymes disease for 10 years.
Meds: Humira 40mg every 4 days; pred; Pentasa; Imuran; dilaudid; diazepam; Avinza 30mg; MiraLax & too many others.